Introduction: Immunotherapy is increasingly acknowledged as an effective treatment for metastatic melanoma. Hematological immune-mediated adverse events are rarely reported. In this article, we report a case of a patient who developed pancytopenia following administration of pembrolizumab. Case Report: A 63 -year-old woman, followed for a scalp melanoma with pulmonary metastasis developed severe pancytopenia after receiving 4 cycles of pembrolizumab. Outcome and Management: Following the appearance of the adverse effect, Pembrolizumab was stopped. A series of blood tests were performed in order to get the reasons of this event. The patient received high-dose of corticosteroids with tapering the dose over 6 weeks, and blood transfusion was required. Discussion: Checkpoint inhibitors (ICI) stimulate both humoral and cellular immune responses against tumor antigens, potentially resulting in immune-related adverse effects, including hematological issues like pancytopenia. Due to the substantial morbidity and mortality linked to ICI-induced pancytopenia, further data is essential to formulate evidence-based management guidelines.
No takes yet. Share an insight, caveat, or question.
Lamsyah et al. (2024) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: